Citation: Fishboy. "On Life Support in the Hospital: An Experience with 1,4-Butanediol (exp7315)". Erowid.org. Aug 26, 2002. erowid.org/exp/7315
After having heard a little on the radio about the new 'legal' form of GHB floating around the market in Australia I did a little research and was surprised at how easy it was to obtain two litres of 1,4 Butanediol for a very reasonable price.
I had used 'Reviverant' and 'furanone di-hydro', in the past and had pleasant experiences with both. (Furanone is the active ingredient in reviverant, hence I had sourced this material directly.) This had since been made illegal and hence impossible to get hold of.
And so it seemed the latest precursor was 1,4 Butanediol. It was a sunny and beautiful day… I had parked my car at a local sporting field and sat back to enjoy my latest acquisition. I tried 3-4 mls mixed with orange juice for taste. It seemed to take much longer to come on than the reviverant and furanone had. In half an hour I was beginning to wonder what I had just ingested and considering taking a little more. That would have been quite a mistake as I was soon to discover. After 45 minutes I had been hit with that familiar dizziness and euphoric feeling I knew too well. It came on quite strong indeed. My palms started to sweat, my head started to spin (in a pleasant way – although only just!), my body became light and I turned up the radio in my car (no I wasn’t driving) and danced around a little – a little inhibited as people were around. I would best describe the feeling of being a cross between drunkenness and being on ecstasy. Let me clarify this… The drunkenness feeling extends as far as the loss of inhibition, the lightheadedness, the talkativeness, yet does not go as far as the tiredness and stupidity often associated with being drunk. The ecstasy feeling extended as far as the wonderful joyousness of ones surroundings, but stops well short of the overwhelming love and psychedelic feelings associated with ecstasy. I was having a ball. In my own little world, just contented as could be. As the mood took me I watched some people playing sport on the oval, took a walk around and when I was sick of that I headed off to a mates house to share the joy. Two hours after the initial drink it was time for a boost. 3mls later and we were leaving my friends place and off to another’s to share the joy further. My brothers came around and we all had a little more and a few beers. By this stage I might add I was to the point where some might say that I was fucked. I was but it felt great. I warned all of the dangers and advised that no more than 3mls be taken at a time and that 2 hours should elapse prior to any boosting of the dose. My warning went largely unheeded.
We all decided to go to the local pub for a change in scenery. It became apparent at this point that my friends were not experiencing the same feelings that I was. Perhaps they were looking for too much. The feelings are not as strong as ecstasy (a drug they were well familiar with) and I think they were attempting to increase the dose so as to bring the experience to a par with the feeling of ecstasy. * GHB has a certain effect, which whilst very pleasant it is not overwhelming. Doubling the dose will not double the effects. Whilst I appeared fucked they ‘reported’ almost no effects at all. This confused me a little. I should have told them to wait longer but they weren’t feeling too patient and they all had a little more and then a little more and then a little more. I had been really worried previously about all the overdose cases I’d read about and hence was quite stern in my warnings that too much could render a person dead. No one seemed to believe me. In fact after seeing the state they were in after the amount they had taken I began to wonder just how accurate the warnings had been. Had I not been fucked I might have had the sense to enforce the warnings. After having gone to my car to pilfer some more for the trip to the city one brother and one friend were off to enjoy their night further in the city. I might add that finally at this point they appeared to be enjoying themselves. The rest of us went home to bed.
I arrived home and slept like a baby – actually I fell asleep on the floor after putting some music on (the music sounded magical) and listening to it on the floor for a while. I awoke to a phone call from my dad informing me that my brother and best friend were in hospital and had been on life support all night and that my other brother who had taken more than both of them was in bed and not able to be woken. After an hour’s panic stricken drive to the hospital the doctors informed me that they were both going to be alright. The doctors also said that they both would have died for sure had they not been picked up by an ambulance that morning, and kept on a breathing apparatus all night. In fact as it turns out my mate was actually clinically dead for a brief moment, but brought back. Luckily my brother woke up on the train at the right time and had been able to drag my mate (who was now in convulsions) from the train before passing out and going into convulsions himself. Luckily someone was there at three in the morning to call an ambulance. Luckily they had not ingested the extra dose they had on them in the water bottle. I then turned my concern for my other brother who had spent the night in bed after a larger dose than the two in hospital. The doctors all said they’d be amazed if he was still alive.
To cut a long story short it is nothing short of a miracle that they all survived. Make your own mind up after reading this. Drugs are always fun for a while but they always bring you back down and they can often be dangerous or deadly(sugar coated poison apple). What’s your life worth?
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.